Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 22, 2012, 10:02 PM EDT. It took effect at Mar 23, 2012, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 10:02 PM EDT (02:02 UTC)
- In effect from
- Mar 23, 2012, 11:00 AM EDT
- Expired
- Mar 23, 2012, 6:44 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
555 WHUS71 KCAR 230202 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1002 PM EDT THU MAR 22 2012 ANZ050>052-231000- /O.NEW.KCAR.SC.Y.0033.120323T1200Z-120324T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1002 PM EDT THU MAR 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
4 follow-up statements
607 WHUS71 KCAR 230733 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 333 AM EDT FRI MAR 23 2012 ANZ050>052-231545- /O.EXT.KCAR.SC.Y.0033.120323T1500Z-120324T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 333 AM EDT FRI MAR 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
874 WHUS71 KCAR 231003 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 603 AM EDT FRI MAR 23 2012 ANZ050>052-231815- /O.CON.KCAR.SC.Y.0033.120323T1500Z-120324T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 603 AM EDT FRI MAR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
964 WHUS71 KCAR 231418 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1018 AM EDT FRI MAR 23 2012 ANZ050>052-240000- /O.CON.KCAR.SC.Y.0033.120323T1500Z-120324T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1018 AM EDT FRI MAR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
753 WHUS71 KCAR 232244 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 644 PM EDT FRI MAR 23 2012 ANZ050>052-232345- /O.CAN.KCAR.SC.Y.0033.000000T0000Z-120324T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 644 PM EDT FRI MAR 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 6:46 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 22, 6:46 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
646 PM EDT THU MAR 22 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST OF THE AREA EARLY TONIGHT.
COOLER HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY WITH
GUSTY NORTHWEST WINDS.
&&
.NEAR TERM /THROUGH FRIDAY/...
UPDATE...
A COLD FRONT CURRENTLY CROSSING DOWNEAST AREAS WILL MOVE
SOUTHEAST OF THE REGION EARLY TONIGHT. ISOLATED SHOWERS ARE
OCCURRING ALONG THE FRONT. HAVE UPDATED THE FORECAST TO INCLUDE
ISOLATED SHOWERS...WITH POSSIBLY AN ISOLATED THUNDERSTORM...ACROSS
CENTRAL AND DOWNEAST AREAS THIS EVENING. HAVE ALSO ADJUSTED CLOUD
COVER ACROSS CENTRAL/DOWNEAST AREAS EARLY TONIGHT. HIGH PRESSURE
WILL BEGIN BUILDING SOUTHEAST TOWARD THE FORECAST AREA OVERNIGHT
WITH CLEAR/MOSTLY CLEAR SKIES.
PREVIOUS DISCUSSION...
HIGH PRESSURE WILL BUILD TOWARD THE FORECAST AREA FRIDAY WITH
CLEAR/MOSTLY CLEAR SKIES...GUSTY WINDS AND COOLER TEMPERATURES.
A WIND ADVISORY MIGHT NEED TO BE CONSIDERED FOR AT LEAST NRN
AREAS FROM LATER FRI AM THRU FRI AFTN. HYDRO AND FIRE WX ISSUES
ARE DISCUSSED IN GREATER DETAIL BLO.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
WINDS WILL DIMINISH FRIDAY NIGHT AS A RIDGE OF HIGH PRESSURE
BEGINS TO BUILD IN. COMBINED WITH MAINLY CLEAR SKIES THIS WILL
ALLOW TEMPERATURES TO DIP INTO THE 20S. HIGH PRESSURE WILL
MAINTAIN CONTROL OVER THE REGION THROUGH SATURDAY AND SATURDAY
NIGHT UNDER MAINLY CLEAR TO PARTLY CLOUDY SKIES. HIGHS SATURDAY
WILL RANGE FROM NEAR 40 NORTH TO THE UPPER 40S SOUTH WITH LOWS
SATURDAY NIGHT RANGING FROM THE TEENS IN THE NORTH TO NEAR 30
DOWNEAST. CLOUD COVER WILL INCREASE THROUGH SUNDAY AS TWO SYSTEMS
APPROACH - ONE MOVING UP THE COAST AND ANOTHER APPROACHING FROM
QUEBEC. THIS WILL RESULT IN THE CHANCE OF SHOWERS DEVELOPING BY
LATE DAY OVER SOUTHERN AND WESTERN AREAS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC STATES SUNDAY
EVENING THEN MOVE TO THE NORTHEAST INTO THE ATLANTIC. AT THE SAME
TIME WEAK LOW PRESSURE WILL APPROACH THE STATE FROM THE NORTHWEST
THEN MOVE ACROSS NORTHERN MAINE SUNDAY NIGHT. THIS IS EXPECTED TO
BE THE PRIMARY SYSTEM EFFECTING THE REGION. PRECIPITATION TYPE
DURING THIS EVENT IS EXPECTED TO BE A FUNCTION OF DIURNAL
TEMPERATURE WITH MOSTLY SNOW AT NIGHT AND A MIX OF SNOW AND RAIN
DURING THE DAY MONDAY. COLDER AIR WILL RETURN TO THE NORTHEAST
TUESDAY THEN HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY.
HAVE INITIALIZED ALL GRIDS WITH GMOS. WILL ADJUST MINIMUM
TEMPERATURE SEVERAL DEGREES HIGHER AS THERE APPEARS TO BE COLD
BIAS...ESPECIALLY WITH EARLY LOSS OF SNOW COVER. HAVE ALSO
ADJUSTED SKY COVER TO BETTER FIT POPS.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TONIGHT
THROUGH FRIDAY. GUSTY WINDS WILL OCCUR ACROSS THE REGION FRIDAY.
SHORT TERM: CONDITIONS WILL BE VFR FRIDAY NIGHT THROUGH MOST OF
THE WEEKEND. THE EXCEPTION WILL BE OVER THE SOUTHERN SITES WHERE
MVFR/IFR CONDITIONS WILL BE POSSIBLE LATE DAY SUNDAY DUE TO THE
CHANCE OF SHOWERS. IFR/MVFR CONDITIONS EXPECTED SUNDAY NIGHT AND
MONDAY. VFR CONDITIONS TUESDAY.
&&
.MARINE...
NEAR TERM: HAVE ISSUED AN SCA FOR FRI. STRONG POST-FRONTAL WINDS
AND CAA SHOULD ALLOW WINDS TO REACH 25 TO 30 KT FROM ERLY FRI AM
TIL FRI EVE.
SHORT TERM: WINDS WILL DIMINISH FRIDAY EVENING AND BE BELOW SCA
LEVELS FOR THE REMAINDER OF THE WEEKEND.
&&
.FIRE WEATHER...
BRISK NW WINDS AND DEWPOINTS IN THE 10-20 RANGE WILL RESULT IN VERY
DRY CONDS AND A HIGH FIRE DANGER THREAT...SPCLY CENTRAL AND SRN
AREAS WHERE SNOW MELTED ERLYR AND THE ANTECEDENT CONDS ARE MUCH
DRIER. ALREADY HAD A RPT OF A BRUSH FIRE S OF HUL TODAY. DUE TO
THE ELEVATED FIRE THREAT...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR CENTRAL/DOWNEAST PORTIONS OF THE FORECAST AREA FROM FRIDAY
MORNING THROUGH FRIDAY EVENING.
&&
.HYDROLOGY...
THE LAST OF THE SIGNIFICANT ICE ON THE AROOSTOOK RIVER BETWEEN
FORT FAIRFIELD AND THE BORDER SEEMS TO BE MOVING EAST OF THE
FORECAST AREA. AS A RESULT...THE FLOOD THREAT HAS GREATLY
DIMINISHED ALONG THE AROOSTOOK RIVER AND THE FLOOD WARNING HAS
BEEN CANCELLED. NO MAJOR ISSUES REPORTED ALONG THE SAINT JOHN
RIVER AT THE PRESENT TIME THOUGH ICE IS STILL MOVING ON THE RIVER.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR MEZ005-006-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR
ANZ050>052.
&&
NEAR TERM...KHW/NORCROSS
SHORT TERM...FITZSIMMONS
LONG TERM...MIGNONE
AVIATION...KHW/NORCROSS
MARINE...KHW/FITZSIMMONS
FIRE WEATHER...KHW
HYDROLOGY...KHW/NORCROSSHazardous weather outlook, Mar 22, 4:11 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 411 PM EDT THU MAR 22 2012 MEZ005-006-011-015>017-029>032-232015- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 411 PM EDT THU MAR 22 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001>004-010-232015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- 411 PM EDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-232015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 411 PM EDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:53 AM EDT | Red Flag Warning | CAR | 10 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.